MAUDE Adverse Event Report: BARD ACCESS SYSTEMS SAFETY HUBER 22G X 0.75IN WITH NF VALVE; SET, ADMINISTRATION, INTRAVASCULAR

BARD ACCESS SYSTEMS SAFETY HUBER 22G X 0.75IN WITH NF VALVE; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 583112
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of cracks in the needle housing was confirmed and the cause appeared to be supplier-related.The product returned for evaluation was one 22ga x 0.75¿ safety huber safety infusion set.The sample was received with the safety mechanism not engaged and appeared free of obvious usage residues.Multiple cracks were observed in the needle housing.An attempt to infuse water through the sample using a 12ml syringe revealed leakage emanating from the proximal end of the needle housing.Microscopic inspection of the sample confirmed the presence of cracks in the needle housing, creating a fluid path to the leak site.The cracks progressed along the proximal tapered bore in the housing, extending to the distal end of the housing.The cracks appeared consistent with internal hoop stress along the tapered bore in the housing.The development of these fracture features appeared to coincide with introduction of new production mold.
 
Event or Problem Description
During the evaluation of the sample the engineer discovered that the returned sample exhibited cracks in the needle housing which resulted in a leak.

Brand Name
SAFETY HUBER 22G X 0.75IN WITH NF VALVE
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7539206
Report Number3006260740-2018-01056
Device Sequence Number1187017
Product Code FPA
UDI-Device Identifier00801741044885
UDI-Public(01)00801741044885
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K071846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number583112
Device Lot NumberREBW1881
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2018
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2018
Initial Report FDA Received Date05/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1